On relaxed elastic lines of second kind on a curved hypersurface in the n-dimensional euclidean space

Sarıoğlugil A., Tutar A., Stachel H.

Journal for Geometry and Graphics, vol.18, no.1, pp.81-95, 2014 (Scopus) identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 1
  • Publication Date: 2014
  • Journal Name: Journal for Geometry and Graphics
  • Journal Indexes: Scopus
  • Page Numbers: pp.81-95
  • Keywords: Euler-Lagrange equation, Geodesic, Intrinsic equation, Relaxed elastic line
  • Ondokuz Mayıs University Affiliated: Yes


In the present paper, the relaxed elastic lines of second kind on an oriented surface in the Euclidean n-space are defined and the Euler-Lagrange equations are derived. Furthermore, an example is presented. Special emphasis is laid on the particular case when these curves are at the same time geodesic. © 2014 Heldermann Verlag.